Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 27, 2006, 4:53 PM EDT for Grant County, Huntington County, Wells County, Indiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2006, 4:53 PM EDT (20:53 UTC)
- Expired
- Sep 27, 2006, 5:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Grant County, IN, Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 4:55 PM EDT | HAIL 0.88 | Marion, IN | |
| Sep 27, 5:02 PM EDT | HAIL 0.75 | 4 N Warren, IN | |
| Sep 27, 5:10 PM EDT | HAIL 0.88 | Marion, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 272052 SVRIWX INC053-069-179-272145- /O.NEW.KIWX.SV.W.0201.060927T2053Z-060927T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 PM EDT WED SEP 27 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN CENTRAL INDIANA SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA SOUTHWESTERN WELLS COUNTY IN NORTHEAST INDIANA * UNTIL 545 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MARION...OR ABOUT OVER MARION...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LANDESS AND VAN BUREN... PLEASANT PLAIN...MCNATTS AND LANCASTER... WARREN...PLUM CREEK AND BUCKEYE... ROCKFORD AND LIBERTY CENTER... MARKLE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4056 8579 4041 8564 4061 8525 4089 8535 $$
2 follow-up statements
000 WWUS53 KIWX 272115 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 PM EDT WED SEP 27 2006 INC053-272124- /O.CAN.KIWX.SV.W.0201.000000T0000Z-060927T2145Z/ GRANT IN- 514 PM EDT WED SEP 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY IS CANCELLED... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. AT 455 PM EDT...LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL IN MARION. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4070 8560 4053 8540 4061 8525 4085 8534 $$ INC069-179-272145- /O.CON.KIWX.SV.W.0201.000000T0000Z-060927T2145Z/ HUNTINGTON IN-WELLS IN- 514 PM EDT WED SEP 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN WELLS AND SOUTHEASTERN HUNTINGTON COUNTIES... AT 508 PM EDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MCNATTS...OR ABOUT 13 MILES NORTH OF HARTFORD CITY...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AS IT MOVED THORUGH MARION IN GRANT COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY CENTER...ROCKFORD AND MARKLE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4070 8560 4053 8540 4061 8525 4085 8534 $$
000 WWUS53 KIWX 272138 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 PM EDT WED SEP 27 2006 INC069-179-272147- /O.EXP.KIWX.SV.W.0201.000000T0000Z-060927T2145Z/ HUNTINGTON IN-WELLS IN- 537 PM EDT WED SEP 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELLS AND SOUTHEASTERN HUNTINGTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 545 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH 630 PM EDT. STAY ALERT FOR THREATENING WEATHER. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4070 8560 4053 8540 4061 8525 4085 8534 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:55 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 27, 3:55 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EDT WED SEP 27 2006 .SHORT TERM... TONIGHT AND THURSDAY... A COLD FRONT WAS MOVING THROUGH THE CENTER OF THE FORECAST AREA LATE THIS AFTERNOON. QUICK GLANCE AT 1930Z RADAR...INDICATES SCATTERED RETURNS DEVELOPING EXPLOSIVELY ALONG THE PRE-FRONTAL TROUGH...BASICALLY FROM TOLEDO TO SOUTHEAST OF FWA TO KOKOMO. INVERTED V SOUNDINGS SUGGEST ANY SEVERE WEATHER THREAT WILL BE DOWNBURST WINDS AND HAIL. THESE STORMS SHOULD BE SCATTERED IN NATURE AND ARE EXPECTED TO MOVE SOUTH OF THE FORECAST AREA WELL BEFORE MIDNIGHT. AFTER MIDNIGHT THE THREAT OF RAIN DECREASES AS STRONGEST DYNAMICS MOVE EAST WITH THE FRONT. VERY COOL AIR BEHIND THIS FRONT...AS ADVERTISED FOR SEVERAL DAYS...WILL MOVE IN TONIGHT AND THURSDAY. CLOUDY AND COOL WEATHER WITH ENOUGH INSTABILITY TO KICK OFF A FEW SHOWERS THROUGH THE REMAINDER OF THE PERIOD. && .LONG TERM... THURSDAY NIGHT THROUGH NEXT WEDNESDAY... AMPLIFYING UPPER LEVEL TROF OVER NRN PLAINS TODAY WILL EVOLVE INTO A DEEP TROF LOCATED FROM HUDSON BAY THROUGH THE GRTLKS TO ERN GULF OF MEXICO AT START OF LONG TERM PERIOD. LOW LEVEL NW FLOW WITH DELTA TS IN THE UPPER TEENS AND CONSIDERABLE LOW LEVEL MOISTURE SHOULD SUPPORT LAKE EFFECT SHOWERS ACROSS NE1/2 OF CWA, MOST WIDESPREAD NR LM, THU NGT. GIVEN EXPECTED CLOUD COVER AND FLOW OFF LM, EXPECT MOS LOWS FRI MORNING ARE TOO LOW EVERYWHERE EXCEPT PSBLY SWRN PORTION OF CWA. RIDGE WILL PASS THROUGH THE AREA ON FRI, BRINGING AN END TO THE LAKE EFFECT SHOWERS, THOUGH WITH LIGHT NW FLOW AND AMPLE LOW LEVEL INSTABILITY/MOISTURE 12Z FRI SUSPECT SOME SHOWERS MAY PERSIST INTO THE MORNING HRS NW. SHRTWV SEEN ON WATER VAPOR MOVG INTO NRN BC COAST THIS AFTN SHOULD MOVE OVER WRN NA RIDGE AND DIVE SE INTO THE UPR MS VLY/GRTLKS THIS WEEKEND BRINGING A CHC OF SHOWERS TO THE AREA. DEEP TROF NEAR THE DATELINE TODAY IS EXPECTED TO MOVE EAST TO WRN NA EARLY NEXT WEEK WITH WRN RIDGE WKNG AND MOVG EAST ACROSS OUR AREA RESULTING IN WARMING TREND HERE. SPLIT FLOW SHOULD DEVELOP BY MIDWEEK AS NRN PORTION OF TROF ACCELERATES EAST WITH CUTOFF LOWS OVER HUDSON BAY AND CA BY END OF THE PD. GFS/ECMWF IN GOOD AGREEMENT IN MOVG A WK CDFNT ASSOCIATED WITH NRN STREAM SHRTWV INTO OUR AREA TUE, PSBLY ACCOMPANIED BY A FEW SHOWERS/TSTMS. 00Z-06Z GFS AND 00Z ECMWF INDICATED THIS FRONT WOULD MOVE THROUGH THE AREA FAIRLY QUICKLY, WHILE 12Z GFS IS CONSIDERABLY WEAKER WITH SHRTWV AND HANGS FRONT UP OVER THE CWA SUGGESTING CHC OF SHOWERS LINGERING INTO WED. GIVEN STRENGTH OF SYSTEM OVER PACIFIC AND BETTER CONSENSUS OF EARLIER RUNS WILL GO WITH A DRY FCST FOR DAY7 ATTM. && .AVIATION... AREA OF PRE-FRONTAL SHOWERS MOVING ACROSS THE AREA. CDFNT EXPECTED TO MOVE THRU KSBN IN A FEW HOURS AND A FEW HOURS LATER AT KFWA. PRE-FRONTAL WINDS GUSTING TO ABOUT 30 MPH. A DECK OF 2000 FOOT STRATOCUMULUS IS FILLING IN BEHIND THE FRONT...SO CONTINUED THAT IDEA IN TAFS. COULD BE A FEW TSRA ALONG AND AHEAD OF THE FRONT SO LEFT VICINITY TSRA AT KFWA FOR A FEW HOURS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THURSDAY FOR LMZ043-LMZ046. && SHORT TERM/AVIATION...EDDY LONG TERM....TAYLOR
Hazardous weather outlook, Sep 27, 5:58 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EDT WED SEP 27 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM CDT WED SEP 27 2006 /558 AM EDT WED SEP 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS...MAINLY FOR NORTH CENTRAL TO NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-281000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 558 AM EDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. WAVES TODAY WILL BUILD TO 3 TO 5 FEET. WAVES TONIGHT WILL BE 3 TO 6 FEET. ALSO WINDS FROM NEW BUFFALO MI TO SAINT JOSEPH MI WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT TIL THURSDAY EVENING. WAVES THURSDAY WILL BE 5 TO 8 FEET AND THEN 4 TO 7 FEET THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:59 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 46 min |
| Sep 27, 5:07 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 53 min |
| Sep 27, 5:47 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.